Thunderstorm Wind, Torrance
- When
- June 18, 8:15 PM MST to 8:20 PM MST
- Where
- Torrance County, (Cqc)clines Corners
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.000, -105.660
Clines Corners.
An isolated virga shower that passed over Clines Corners around 315pm produced a locally strong wind gust up to 61 mph. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
An isolated virga shower that passed over Clines Corners around 315pm produced a locally strong wind gust up to 61 mph. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 18, 4:57 PM MST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 PM MDT WED JUN 18 2014 .AVIATION... 00Z TAF CYCLE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY DISSIPATE THROUGH AROUND 04Z TO 06Z. ACROSS THE WEST...SHOWERS AND THUNDERSTORMS ARE HIGHER BASED PRODUCING MAINLY VIRGA WITH GUSTY OUTFLOWS. OVER AND EAST OF THE CENTRAL MOUNTAINS...THE ACTIVITY WILL BE WETTER WITH OCCASIONAL MVFR CIGS AND VISIBILITIES ASSOCIATED WITH ANY THUNDERSTORM AND GUSTS OF 30KT TO 45KT. IN ADDITION TO THE SHOWERS AND THUNDERSTORMS...GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH ABOUT 03Z. WEST TO EAST CLEARING OVERNIGHT THOUGH SOME MID LEVEL CLOUDS WILL PERSIST ACROSS THE EAST. DRIER CONDITIONS EXPECTED FOR THURSDAY...WITH A FEW STORMS LIMITED TO THE EASTERN PLAINS. WITH AN ACTIVE FIRE LOCATED BETWEEN KGUP AND KFMN...EXPECT SOME AREAS OF SMOKE NORTHWEST AND NORTH CENTRAL LOCATIONS. 05 && .PREV DISCUSSION...343 PM MDT WED JUN 18 2014... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK FARTHER NORTHEASTWARD INTO CANADA TONIGHT AND THURSDAY WHILE WEAK HIGH PRESSURE TRIES TO BECOME ESTABLISHED OVER THE SOUTHERN CONTINENTAL UNITED STATES. AFTER ANOTHER BREEZY TO WINDY DAY TODAY...THE WINDS ARE EXPECTED TO DECREASE INTO THURSDAY...FRIDAY...AND THE WEEKEND. SOME MEAGER MOISTURE CONTINUES TO FUEL A FEW SHOWERS AND THUNDERSTORMS OVER NEW MEXICO THIS AFTERNOON...BUT MUCH OF THESE WILL REMAIN DRY...PRODUCING LITTLE...IF ANY...MEASURABLE RAINFALL. A FEW SHOWERS AND STORMS IN THE FAR EASTERN PLAINS MAY BECOME STRONGER THIS EVENING WHERE BETTER MOISTURE WILL RESIDE. FOR THE REMAINDER OF THE WEEK AND THE UPCOMING WEEKEND...THE DRYLINE WILL DRIFT BACK AND FORTH ACROSS THE EASTERN PLAINS OF NEW MEXICO. AREAS EAST OF THE DRYLINE WILL HAVE THE BEST CHANCES FOR SHOWERS AND STORMS...AND A FEW STORMS MAY BECOME STRONG TO SEVERE. OTHERWISE...SEASONABLE TEMPERATURES WILL PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO. && .DISCUSSION... FORECAST MODELS SEEMED TO PINPOINT THE SLIGHTLY LOWER WIND SPEEDS TODAY BETTER THAN WAS EXPECTED. THUS FAR...MOST SITES HAVE STAYED A FEW TO SEVERAL MPH BELOW YESTERDAY'S SPEEDS AND BELOW ADVISORY CRITERIA. THIS IS PRIMARILY DUE TO THE SURFACE LOW NOT BEING AS DEEP IN CO...ALONG WITH SLIGHTLY WEAKER SPEEDS ALOFT. DEWPOINTS HAVE NOT FULLY MIXED OUT EITHER WHICH THE NAM WAS KEYING ON YESTERDAY. LOWEST DEWPOINTS ARE UP IN THE FOUR CORNERS IN THE 20S WITH READINGS RISING FARTHER TO THE SOUTHEAST WITH STILL SOME 50S IN CURRY AND ROOSEVELT COUNTIES. THE CROP OF ECHOES CURRENTLY SHOWING UP ON RADAR IS LESS THAN YESTERDAY WITH CELL STRUCTURES BEING SMALLER AND LESS VERTICALLY DEVELOPED. MOST OF THIS WILL PRODUCE LITTLE TO NO RAINFALL...EXCEPT UNDER THE STRONGER CELLS. BEST PROSPECTS FOR ACTUAL WETTING RAINFALL WILL BE IN CURRY AND ROOSEVELT COUNTIES WHERE BEST JUICE IS...BUT WINDOW OF OPPORTUNITY IS SHRINKING FAST WITH POTENTIAL FOR DRIER DEWPOINTS TO MIX EASTWARD AND INHIBIT DEVELOPMENT. SECONDARY DRYLINE OR MARKER OF DEEPER BOUNDARY LAYER MOISTURE CAN BE SEEN JUST BEYOND THE EASTERN NM/WEST TX BORDER WHERE MORE ROBUST CELLS ARE. CHANGES INTO THURSDAY'S WEATHER WILL BE CENTERED ON THE DRYING TREND WITH RESPECT TO DEWPOINTS/PWATS AND A NOTABLE DECREASE IN WINDS ALOFT AND AT THE SURFACE. A WEAK SURFACE FRONT WILL ALSO BE DRAWN INTO THE NORTHEAST CORNER OF NM. ISOLATED POPS HAVE BEEN LEFT IN OVER THE EASTERN TIER OF PLAINS ZONES WITH A SMALL SLIVER OF SCATTERED 30 PERCENT POPS NEAR CURRY AND ROOSEVELT COUNTIES AGAIN. THE FRONT COULD BE A FOCUS FOR A FEW STORMS...AND IN THE FAR EASTERN PLAINS...SOUTH OF INTERSTATE 40...THE SURFACE WINDS WILL RETAIN A SOUTHEASTERLY COMPONENT THAT WILL KEEP THE HIGHER DEWPOINTS IN PLACE THERE. THE DRYLINE WILL SLOSH BACK WESTWARD THURSDAY NIGHT INTO FRIDAY...SETTING THE STAGE FOR MORE STORMS FRIDAY AFTERNOON AND EVENING. SOME SUBTLE INCREASE TO MOISTURE MAY EVEN SEEP INTO SOME SOUTHWESTERN TO WEST CENTRAL AREAS...SO SOME DRY STORMS WERE INTRODUCED THERE. THE MOISTURE IN THE EASTERN PLAINS STAYS ENTRENCHED OVER THE AREA THROUGH THE LATE PART OF THE DAY WITH SOUTHEASTERLY SURFACE WINDS ALSO PROVIDING AN INCREASE TO BULK SHEAR THERE. THIS COULD SPARK SOME STRONG TO SEVERE STORMS IN THE EASTERN PLAINS...AND THIS HAS BEEN INTRODUCED TO THE FORECAST GRIDS. SATURDAY AND SUNDAY APPEAR TO BE FAIRLY SIMILAR WITH SUBTROPICAL HIGH PRESSURE SHOWING UP OVER THE EASTERN PACIFIC WATERS WITH AN EXTENSION INTO NM. THIS WOULD SUGGEST TO KEEP THE WEST MOSTLY DRY...BUT DAILY DRYLINE SLOSHES WESTWARD WILL BE SOMETHING TO WATCH...AS IT USUALLY IS THIS TIME OF YEAR. EASTERN HALF HAS BEEN INCLUDED AS THE HIGHER PROBABILITY AREA FOR SHOWERS/STORMS...BUT STILL ONLY ISOLATED 20 PERCENT COVERAGE IS IN THE FORECAST FOR NOW. THE NORTHEAST MAY SEE AN UPTICK IN CONVECTION MONDAY AND TUESDAY AS ANOTHER BACK DOOR FRONT APPROACHES. THIS CONVECTIVELY AIDED COLD POOL COULD HELP DRIVE MOISTURE FARTHER WEST EARLY NEXT WEEK. 52 && .FIRE WEATHER... ...SCATTERED MOSTLY DRY CONVECTION UNTIL EARLY TO MID EVENING... A FEW SPOTS HAVE REACHED MARGINALLY CRITICAL WIND AND HUMIDITY LEVELS BY MID AFTN...MAINLY ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND NW PLATEAU...BUT NOTHING WIDESPREAD AT MID AFTN OR EXPECTED FOR THE REST OF THE DAY. THIS WILL BE THE LAST TIME IN THE FORESEEABLE FUTURE THAT WE EXPECT TO SEE CRITICAL WIND AND RH CONDITIONS...WITH THIS WEEKEND BEING THE ONLY NEARER TERM POTENTIAL FOR EVEN GETTING CLOSE TO CRITICAL LEVELS. ALSO AGAIN THIS AFTN FAIRLY NUMEROUS...BUT VERY SMALL AND MOSTLY DRY...CELLS HAVE DEVELOPED. BUT ONLY A FEW HAVE MANAGED TO GENERATE ANY CLOUD TO GROUND LIGHTNING. TREND SHOULD CONTINUE INTO EARLY TO MID EVE...AFTER WHICH TIME IT SHOULD DISSIPATE. CELLS WETTER FOR THE MOST PART ACROSS EAST CENTRAL AND SE PLAINS WITH A HIGHER PERCENTAGE PRODUCING SOME LIGHTNING. THESE MAY LAST A LITTLE LONGER INTO THE EVENING. WHILE THE AIR MASS WILL REMAIN QUITE DRY ACROSS MOST OF WEST AND CENTRAL NM SFC WINDS WILL BE TRENDING QUITE SIGNIFICANTLY LOWER FOR THU AND FRI BEFORE COMING UP A LITTLE FOR THIS WEEKEND. BEST CHANCE FOR WETTING PRECIPITATION WILL BE OVER THE FAR EAST CENTRAL AND SE PLAINS. AFTN TEMPS WILL EASE UP SOME AS WELL WITH READINGS ABOVE NORMAL AGAIN FOR NEARLY ALL OF THE NW TWO THIRDS OF THE STATE BEGINNING SAT AND PERHAPS AS EARLY AS FRI...CONTINUING INTO EARLY NEXT WEEK. EXPECT LOW LEVEL MOISTURE INTRUSIONS OVERNIGHT AND INTO THE MORN HOURS EACH MORNING THRU THE WEEKEND AS WELL...BEING DRIVEN BACK SOME DURING THE AFTN AND EARLY EVE HOURS. MODEL GUIDANCE STILL NOT IN TOTAL...THOUGH SOMEWHAT BETTER... AGREEMENT WITH WX PATTERN FOR NEXT WEEK. STILL LOOKS LIKE MOISTURE INCREASE ACROSS CENTRAL AND ESPECIALLY WESTERN AREAS TO BE LARGELY DEPENDENT ON JUST HOW FAR WEST A FAIRLY STRONG BACK DOOR FRONT CAN GET EARLY NEXT WEEK. HOWEVER HIGH PRESSURE ALOFT STILL TRYING TO NUDGE IN FROM THE SW INTO NM...WHICH SHOULD KEEP DEEPER MOISTURE E OF CENTRAL MTN CHAIN. STILL MAY BE ENOUGH FOR AT LEAST A QUASI REPEAT OF TODAY AND TUESDAYS CONDITIONS...PERHAPS A LITTLE WETTER FOR AREAS BETWEEN THE DIVIDE AND CENTRAL MTN CHAIN. NOT A DEFINITE OCCURRENCE YET THOUGH BY ANY MEANS. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 AM MDT WED JUN 18 2014 NMZ501>540-191200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 542 AM MDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTH AND EAST OF A LINE FROM CLAYTON TO SANTA ROSA TO ROSWELL...WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONDAY AFTERNOON AND EVENING...A MOIST COLD FRONT IS FORECAST TO PLUNGE SOUTHWARD THROUGH THE EASTERN PLAINS UNDER NORTHWEST FLOW ALOFT. SHEAR AND INSTABILITY MAY BE SUFFICIENT FOR SEVERE THUNDERSTORMS TO DEVELOP. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF THE EASTERN PLAINS DURING THE AFTERNOON AND EVENING ON TODAY AND MONDAY. 44
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
06/18/2014 M61 MPH TORRANCE NM ASOS
KCQC ASOS. GUST FROM PASSING SHOWER.
&&
CORRECTED REMARKS
EVENT NUMBER ABQ1401071
SHOEMAKEThe Albuquerque radar (KABX), 107 km away, was scanning. The volume nearest the first event began at 03:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Clines Corners.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513795.